It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-15-2002, 08:26 PM   #1
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Question paxil?


hi.i'm wondering if you can tell your story/verse of paxil.

i just began a low dose for depression.
i've heard 25% gain weight but how much weight about???any idea?
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 09-15-2002, 10:43 PM   #2
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

After reading the prescribing information aka the literature you would have gotten with it there is no where listed that is causes weight gain nor increased appitite. In fact one common side effect is decreased appitite. Always read your literature with any new medication that is prescribed for you so you know what the possible side effects are.

 
Sponsors Lightbulb
   
Old 09-16-2002, 10:20 AM   #3
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 875
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Smile

There is a print out that pharmacies often give, that have limited information. I like to ask the pharmacist for the manufacturer's information, that is sheet of paper folded very tiny. It has all the specs of a med.

Also, [url="http://www.rxlist.com"]www.rxlist.com[/url] is convenient and has a lot of info about different drugs. I suggest always reading about every med, before making a decision to take one, unless you already know the drug or it is a life threatening emergency that only taking the drug can help. We need to know what we are putting into our bodies and what the drug may do that we don't want to happen.
__________________
Tree Frog

 
Old 09-16-2002, 11:23 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

Look through the Depression Board here, also. Yeah, Paxil has one of the worst reputations for weight gain of all the anti-ds. It also has one of the worst reputations for bad withdrawal symptoms. Is there some reason your doctor decided on Paxil?

 
Old 09-17-2002, 09:58 PM   #5
Senior Member
 
Join Date: Jan 2001
Location: olympia WA USA
Posts: 229
gracieathome HB User
Post

I was on Paxil for over a year. I did not gain weight, and had no bad effects. All anti-depressants have thier good and bad points, and all of them have to be weaned off of very slowly. Tlak to the doctor.

 
Old 09-18-2002, 02:51 PM   #6
Veteran
 
Join Date: Mar 2001
Location: USA
Posts: 317
buck58 HB User
Post

I also gained weight on paxil, also about 20 lbs. Actually it helped my anxiety more than my depression.
There was one side effect though that I could not tolerate and had to get off of it "sweating" constantly, even in bed at night. Overall though, I still consider it one of the better AD's out there. You'll just have to try it for yourself to know!
see ya, buck.

 
Old 09-19-2002, 04:07 AM   #7
Junior Member
 
Join Date: Jul 2002
Location: Becker
Posts: 34
beartoo HB User
Post

I can't blame wieght gain on Paxil. The stuff has helped me for years.

 
Old 09-19-2002, 08:28 AM   #8
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

i don't know what to do.i'm at a standstill w/this but thanks all.

i'm going to "weight" a while before starting the dose i think.
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 09-20-2002, 03:10 AM   #9
Junior Member
 
Join Date: Sep 2002
Location: homosassa
Posts: 10
ts39 HB User
Post

I WAS ON PAXIL ON A YEAR WEIGHT GAIN OF 60 PDS.
DOCTER TOLD ME IT WAS THE WAY I ATE. I KNEW IT WAS NOT SO'WEIGHT SAME WEIGHT OF 160 FOR 10 YRS. SO WHEN I KEEP GAINING I FINALLY WENT OFF COLD TURKEY HAVE NOT GAIN ANY MORE WEIGHT SINCE THEN. DOCTER FINALLY BELIEVED ME. KNOW HOW TO LOSE IT

 
Old 12-20-2003, 07:24 AM   #10
Newbie
 
Join Date: Dec 2003
Posts: 4
christyd HB User
Re: paxil?

I was on Paxil for 4 years and coming off of it, i was a total witch, had to go straight to something else....good luck.

 
Old 12-20-2003, 07:25 AM   #11
Newbie
 
Join Date: Dec 2003
Posts: 4
christyd HB User
Re: paxil?

[QUOTE=christyd]I was on Paxil for 4 years and coming off of it, i was a total witch, had to go straight to something else....good luck.[/QU

 
Old 12-23-2003, 03:33 PM   #12
Newbie
 
Join Date: Dec 2003
Location: Albany, NY
Posts: 7
Radiohead HB User
Re: paxil?

Paxil is the best anti-depressant out there currently with people who have Anxiety component related to their Depression. All SSRI's trigger a histamine receptor that can cause weight gain. Drowsiness is another common complaint. Lowering your dose to the least needed or adding wellbutrin in the morning can help counteract the drowsiness and weight gain effects of SSRI's

 
Old 01-13-2004, 07:10 PM   #13
Junior Member
 
Join Date: Jan 2004
Posts: 19
2Beach HB User
Re: paxil?

I took paxil (25mg) for a little over a year for anxiety. I was a new person on it. It helped me so much. I ended up going off it for two reasons. First, I gained 15 pounds and second, it has big time sexual side effects including loss of libido and inability to have orgasms. I had noth of them. At that time I didn't know that you never go off a drug cold turkey and I did.. luckily, I had no problems when I stopped taking it.

 
Old 01-14-2004, 08:42 PM   #14
Senior Veteran
(female)
 
Join Date: Sep 2003
Location: USA
Posts: 956
GettingWellAgain HB User
Re: paxil?

I gained about 30lbs on Paxil. I suppose in some cases it COULD be the way you eat, but do a little research and thousands of people who took it will tell you that they did not change their eating/exercising habits or they increased exercise/dieted and still gained weight. There was one independent study that found that Paxil, as well as some of the other SSRI's, inhibits an enzyme in your liver that keeps your metabolism up, and therefore you gain weight. Only your body can make this enzyme, but only OMEGA 3 FATTY ACIDS can HELP YOUR BODY make it's OWN enzyme. The study found that a significant amount of weight loss occurred after giving omega 3's to those on SSRI's. But then again, some people do LOSE weight. I suppose everyone just reacts differently. I loved Paxil the first year I took it, but it stopped working for me. After that, I tried it again, but I HATED the way it blunted my emotions. I couldn't get upset if I TRIED and I hated that. I would even take someone dying lightly. So yeah, SSRI's aren't for me. Good luck. Also, Paxil is kind of hard to get off of.......
__________________
Vestibular problems, CFS, adrenal issues.

 
Old 01-14-2004, 08:44 PM   #15
Senior Veteran
(female)
 
Join Date: Sep 2003
Location: USA
Posts: 956
GettingWellAgain HB User
Re: paxil?

I gained about 30lbs on Paxil. I suppose in some cases it COULD be the way you eat, but do a little research and thousands of people who took it will tell you that they did not change their eating/exercising habits or they increased exercise/dieted and still gained weight. There was one independent study that found that Paxil, as well as some of the other SSRI's, inhibits an enzyme in your liver that keeps your metabolism up, and therefore you gain weight. Only your body can make this enzyme, but only OMEGA 3 FATTY ACIDS can HELP YOUR BODY make it's OWN enzyme. The study found that a significant amount of weight loss occurred after giving omega 3's to those on SSRI's. But then again, some people do LOSE weight. I suppose everyone just reacts differently. I loved Paxil the first year I took it, but it stopped working for me. After that, I tried it again, but I HATED the way it blunted my emotions. I couldn't get upset if I TRIED and I hated that. I would even take someone dying lightly. So yeah, SSRI's aren't for me. Good luck. Also, Paxil is kind of hard to get off of.......

Sorry, posted the same thing twice just so I could subscribe to this topic.....
__________________
Vestibular problems, CFS, adrenal issues.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
long term effects of paxil? whyfish Anxiety 11 03-21-2009 02:33 AM
Paxil Help boobo0 Anxiety 7 02-14-2009 10:43 AM
Paxil vs. Prozac MariaBB Depression 14 05-26-2007 07:45 AM
Paxil CR or Regular Paxil? Therapeutic Anxiety 2 08-14-2006 10:05 PM
Anyone Taking Paxil?? babydog Menopause 178 10-11-2005 03:08 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), rosequartz (9), blessed824 (9), jennybyc (9), cuddles1 (9)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (896), Titchou (832), janewhite1 (823), Gabriel (757), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!